Okay, pansy, yes this is die-off and yes it stinks and you just have to tough through it. It beats the alternative.
Why are you in pain? Because when the little critters die, they spew their little dead-body poisons into your system. This causes toxins to float freely through you til your body clears them and it causes inflammation, which is where most pain and neurological manifestations come from. (Okay, that's a simple version, but now is not the time for a lengthy scientific explanation.)
We always say go as fast as you can, but no faster. We also caution against starting and stopping, as this is a sure way to build resistant strains of bacteria. Take Aleve, take ibuprofen, sleep as much as you can to get through the rough patches, take low doses of abx and build up, but don't keep starting and stopping or you'll cause yourself a problem.
Lecture over. Several of the patient stories on CPn Help list recovery issues like both of you are talking about. A few report outbreaks of cold sores that are inexplicable. We basically think this is just your body pushing poisons out. Please remember you would NOT be having these reactions to abx if you were 'healthy'. It's the fact the abx are doing their jobs and killing the bad stuff inside you that you can take some comfort in. This WILL pass. Be stoic.
The difference between what we do and what we are capable of doing would suffice to solve most of the world’s problems. Mohandas Gandhi